Alert archive / Tennessee / Severe Thunderstorm Warnings in 2005
Severe Thunderstorm Warning 29, NWS Morristown, TN
NWS Morristown, TN issued this severe thunderstorm warning at Apr 12, 2005, 8:56 PM EDT for Loudon County, Monroe County, Tennessee. It was in force for 49 min. No storm report in the archive falls inside the area while it was in force.
The area
The outline as issued.
The facts
- Issued
- Apr 12, 2005, 8:56 PM EDT (00:56 UTC)
- Expired
- Apr 12, 2005, 9:45 PM EDT
- In force
- 49 min
- Issued by
- NWS Morristown, TN
- Area
- Counties, with a storm outline in the text
Counties Loudon County, TN, Monroe County, TN
The radar
The Knoxville radar (KMRX), 99 km from the middle of the area, began a volume at 00:56 UTC, the scan nearest the moment this went out.
Open the radar archive at this moment
The archived warnings, watches and discussions in force at that minute are drawn over the scan, this one among them.
Did it verify
Not verified. The Iowa Environmental Mesonet's Cow found no qualifying storm report inside this severe thunderstorm warning while it was in force. That is not proof nothing happened: reports are thin where few people live.
Cow counts a report within 15 km of the polygon while the warning was in force: a tornado for a tornado warning; hail of 1 inch or more, a gust of 58 mph or more or wind damage for a severe thunderstorm warning; a flash flood report for a flash flood warning.
The nearest sounding before it
Nashville Metro, TN (KBNA), launched 00:00Z, 0.9 hours before the alert went out and 210 km from the middle of its area. This is the routine balloon launch nearest before it, the air the forecaster had in hand, not a measurement taken for the alert.
- Mixed-layer CAPE
- 0 J/kg
- Mixed-layer CIN
- No buoyant parcel
- Mixed-layer LCL
- 2332 m above ground
- 0-6 km bulk shear
- 28 kt
- 0-1 km storm-relative helicity
- 26 m²/s²
- 0-3 km storm-relative helicity
- 9 m²/s²
- Significant tornado parameter
- 0.0
- Supercell composite
- 0.0
The text
As transmitted, in the capitals the NWS used until 2016.
000
WUUS54 KMRX 130056
SVRMRX
TNC105-123-130145-
/O.NEW.KMRX.SV.W.0029.050413T0056Z-050413T0145Z/
BULLETIN - EAS ACTIVATION REQUESTED
SEVERE THUNDERSTORM WARNING
NATIONAL WEATHER SERVICE MORRISTOWN TN
856 PM EDT TUE APR 12 2005
THE NATIONAL WEATHER SERVICE IN MORRISTOWN HAS ISSUED A
* SEVERE THUNDERSTORM WARNING FOR...
LOUDON COUNTY IN EAST TENNESSEE
THIS INCLUDES THE CITIES OF...LOUDON...LENOIR CITY
NORTHWESTERN MONROE COUNTY IN EAST TENNESSEE
THIS INCLUDES THE CITIES OF...SWEETWATER...MADISONVILLE
* UNTIL 945 PM EDT
* AT 851 PM EDT...NATIONAL WEATHER SERVICE DOPPLER RADAR INDICATED A
SEVERE THUNDERSTORM CAPABLE OF PRODUCING PENNY SIZE HAIL...AND
DAMAGING WINDS IN EXCESS OF 60 MPH. THIS STORM WAS LOCATED 6 MILES
SOUTH OF SWEETWATER...AND MOVING NORTHEAST AT 30 MPH.
* THE SEVERE THUNDERSTORM WILL BE NEAR...
LOUDON BY 920 PM EDT
LENOIR CITY BY 930 PM EDT
IN ADDITION TO LARGE HAIL AND DAMAGING WINDS...CONTINUOUS CLOUD TO
GROUND LIGHTNING IS OCCURRING WITH THIS STORM. MOVE INDOORS
IMMEDIATELY LIGHTNING IS ONE OF NATURES PRIMARY KILLERS. REMEMBER...
IF YOU CAN HEAR THUNDER...YOU ARE CLOSE ENOUGH TO BE STRUCK BY
LIGHTNING.
LAT...LON 3581 8416 3572 8418 3564 8414 3562 8421
3568 8435 3564 8438 3560 8429 3543 8443
3560 8451 3563 8449 3566 8457 3575 8445
3578 8437 3588 8433 3589 8425
$$
LCM1 follow-up statement
000
WWUS54 KMRX 130119
SVSMRX
SEVERE WEATHER STATEMENT
NATIONAL WEATHER SERVICE MORRISTOWN TN
919 PM EDT TUE APR 12 2005
TNC105-123-130145-
/O.CON.KMRX.SV.W.0029.000000T0000Z-050413T0145Z/
LOUDON TN-MONROE TN-
919 PM EDT TUE APR 12 2005
...A SEVERE THUNDERSTORM WARNING CONTINUES UNTIL 945 PM EDT FOR
NORTHWESTERN MONROE AND LOUDON COUNTIES...
AT 917 PM EDT...NATIONAL WEATHER SERVICE DOPPLER RADAR CONTINUED TO
INDICATE A SEVERE THUNDERSTORM CAPABLE OF PRODUCING PENNY SIZE
HAIL...AND DAMAGING WINDS IN EXCESS OF 60 MPH. THIS STORM WAS
LOCATED NEAR PHILADELPHIA...OR ABOUT NEAR SWEETWATER...MOVING
NORTHEAST AT 25 MPH.
THE SEVERE THUNDERSTORM WILL BE NEAR...
6 MILES NORTHWEST OF MADISONVILLE BY 900 PM EDT
SWEETWATER BY 905 PM EDT
PHILADELPHIA BY 920 PM EDT
LOUDON BY 930 PM EDT
TELLICO DAM BY 940 PM EDT
LENOIR CITY...EATON CROSSROADS AND FORT LOUDOUN DAM BY 945 PM EDT
IN ADDITION TO LARGE HAIL AND DAMAGING WINDS...CONTINUOUS CLOUD TO
GROUND LIGHTNING IS OCCURRING WITH THIS STORM. MOVE INDOORS
IMMEDIATELY LIGHTNING IS ONE OF NATURES PRIMARY KILLERS. REMEMBER...
IF YOU CAN HEAR THUNDER...YOU ARE CLOSE ENOUGH TO BE STRUCK BY
LIGHTNING.
LAT...LON 3581 8416 3572 8418 3564 8414 3562 8421
3568 8435 3564 8438 3560 8429 3543 8443
3560 8451 3563 8449 3566 8457 3575 8445
3578 8437 3588 8433 3589 8425
$$
LCMWhat forecasters said that day
The local office's own words before this severe thunderstorm warning went out, as it sent them, from the Iowa Environmental Mesonet's archive of National Weather Service text.
NWS Morristown, TN wrote its last area forecast discussion before this severe thunderstorm warning went out at Apr 12, 8:45 PM EDT, 11 minutes earlier.
Area forecast discussion, Apr 12, 8:45 PM EDT, 11 minutes before
AREA FORECAST DISCUSSION NATIONAL WEATHER SERVICE MORRISTOWN TN 845 PM EDT TUE APR 12 2005 .DISCUSSION...FRONT LIES N-S FROM POLK COUNTY...TO LOUDON COUNTY...TO SCOTT COUNTY, TN. DEWPOINTS BEHIND FRONT ARE GENERALLY IN THE 40S WITH MAILY 50S AHEAD. BORDERLINE SEVERE PULSE CONVECTION FIRING ALONG FRONT AND MOVING QUICKLY WITH IT. CURRENT POPS DROP OVERNIGHT WITH FRONTAL PASSAGE AND WILL LEAVE AS IS. AM INCLINED TO LEAVE REST OF FORECAST ALONE, AS WELL. NO UPDATES. && .MRX WATCHES/WARNINGS/ADVISORIES... NC......NONE. TN......NONE. VA......NONE. && BB
Hazardous weather outlook, Apr 12, 5:19 AM EDT, 15 hours 37 minutes before
HAZARDOUS WEATHER OUTLOOK NATIONAL WEATHER SERVICE MORRISTOWN TN 519 AM EDT TUE APR 12 2005 NCZ060-061-TNZ012>018-035>047-067>074-081>087-098>102-VAZ001-002-005- 006-008-131000- ANDERSON-BLEDSOE-BLOUNT SMOKY MTN-BRADLEY-CAMPBELL-CHEROKEE- CLAIBORNE-CLAY-COCKE SMOKY MTN-EAST POLK-GRAINGER-HAMBLEN-HAMILTON- HANCOCK-HAWKINS-JEFFERSON-JOHNSON-KNOX-LEE-LOUDON-MARION-MCMINN- MEIGS-MORGAN-NORTH SEVIER-NORTHWEST CARTER-NORTHWEST COCKE- NORTHWEST GREENE-NORTHWEST MONROE-NW BLOUNT-RHEA-ROANE-RUSSELL- SCOTT TN-SCOTT VA-SEQUATCHIE-SEVIER SMOKY MTN-SOUTHEAST CARTER- SOUTHEAST GREENE-SOUTHEAST MONROE-SULLIVAN-UNICOI-UNION- WASHINGTON TN-WASHINGTON VA-WEST POLK-WISE- 519 AM EDT (419 AM CDT) TUE APR 12 2005 THIS HAZARDOUS WEATHER OUTLOOK IS FOR EAST TENNESSEE...SOUTHWEST VIRGINIA AND EXTREME SOUTHWEST NORTH CAROLINA. .DAY ONE (TODAY AND TONIGHT)... A SURFACE FRONT WILL MOVE ACROSS THE REGION TODAY...TRIGGERING SCATTERED THUNDERSTORMS. SOME OF THESE STORMS MAY BECOME SEVERE LATE THIS AFTERNOON AND EVENING...WITH LARGE HAIL AND DAMAGING WINDS POSSIBLE. .DAYS TWO THROUGH SEVEN (WEDNESDAY THROUGH MONDAY)... NO HAZARDOUS WEATHER IS EXPECTED AT THIS TIME. .SPOTTER INFORMATION STATEMENT... SPOTTER ACTIVATION MAY BE NEEDED THIS AFTERNOON AND EVENING. PLEASE STAY TUNED TO NOAA WEATHER RADIO OR VISIT OUR WEBSITE AT WWW.SRH.NOAA.GOV/MRX. GH
In the hours before
Local storm report, Apr 12, 7:41 PM EDT, 1 hour 15 minutes before
PRELIMINARY LOCAL STORM REPORT
NATIONAL WEATHER SERVICE MORRISTOWN TN
741 PM EDT TUE APR 12 2005
..TIME... ...EVENT... ...CITY LOCATION... ...LAT.LON...
..DATE... ....MAG.... ..COUNTY LOCATION..ST.. ...SOURCE....
..REMARKS..
0705 PM HAIL 4 NW PIKEVILLE 35.65N 85.25W
04/12/2005 0.75 INCH BLEDSOE TN LAW ENFORCEMENT
PENNY SIZED HAIL ON WHEELER MOUNTAIN ON THE CUMBERLAND
PLATEAU.
&&
FERRELLLocal storm report, Apr 12, 8:52 PM EDT, 4 minutes before
PRELIMINARY LOCAL STORM REPORT
NATIONAL WEATHER SERVICE MORRISTOWN TN
852 PM EDT TUE APR 12 2005
..TIME... ...EVENT... ...CITY LOCATION... ...LAT.LON...
..DATE... ....MAG.... ..COUNTY LOCATION..ST.. ...SOURCE....
..REMARKS..
0814 PM TSTM WND DMG 5 S BENTON 35.10N 84.65W
04/12/2005 POLK TN LAW ENFORCEMENT
1 TREE DOWN ON WELCOME VALLEY ROAD.
&&
FERRELLThe office that day
Everything else NWS Morristown, TN issued on the same UTC day.
| Issued | Product | Office | Counties | Lasted |
|---|---|---|---|---|
| Apr 12, 8:01 PM EDT | Severe Thunderstorm Warning | MRX | Polk | 47 min |
| Apr 12, 8:35 PM EDT | Severe Thunderstorm Warning | MRX | Roane | 25 min |
| Apr 12, 8:44 PM EDT | Severe Thunderstorm Warning | MRX | McMinn | 31 min |
Nearby
Severe Thunderstorm Warnings in Tennessee, 2005Every severe thunderstorm warning in 2005
Sources
The product and its follow-ups from the Iowa Environmental Mesonet's archive of National Weather Service and Storm Prediction Center text; the sounding from the Mesonet's radiosonde archive; radar from the NEXRAD Level II archive.